Publications > Artigos em Revistas Internacionais

3D Mathematical model for blood flow and non-Fickian mass transport by a coronary drug-eluting stent

Gudiño, Elias; Sequeira, Adélia

Applied Mathematical Modelling, 46 (2017), 161-180

We propose a fully coupled model for the description of blood flow and mass transport by a coronary drug-eluting stent. We consider the steady state Navier–Stokes equations to describe the blood flow in the lumenal region coupled with the Darcy equations to describe plasma filtration in the arterial wall. The drug release model is governed by advection, non-Fickian diffusion, dissolution and saturable binding. A numerical solution of the problem, using a stabilized finite element method in combination with a Nitsche type penalty method for the coupling between different local sub-problems is proposed. Numerical experiments to show the efficiency of the method are also presented.